How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pfeiffer Your Own Question
Dr. Pfeiffer
Dr. Pfeiffer, Doctor
Category: OB GYN
Satisfied Customers: 5986
Experience:  Ob/Gyn Doctor
Type Your OB GYN Question Here...
Dr. Pfeiffer is online now
A new question is answered every 9 seconds

I have a Mirena IUD, which has been inserted for a little over

This answer was rated:

I have a Mirena IUD, which has been inserted for a little over 4 years. After 6 months of having it inserted i started becoming irregular and have periods every few months, instead of every month- which the doctor said was likely. As my sexual activity dropped my period came less frequently over the last 2 years. In the last 6 months, as it's increase dramatically, I'm getting it every month. Whats the reason? Could it be due to increase sexual activity? Or is it the amount of years I've had it?
lifespan in the US for the Mirena IUD is 5 years.
Over that time frame the small amount of progesterone hormone decreases.
As you approach the end of the IUD's lifespan changing in bleeding is common.
So, most likely due to the length of time you've had it in and unlikely it has anything to do with your sexual activity.
Dr. Pfeiffer
Dr. Pfeiffer and other OB GYN Specialists are ready to help you

Related OB GYN Questions